Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi
- When
- October 14, 7:01 AM EST
- Where
- Port Austin to Harbor Beach Mi forecast zone, Port Hope
- Measured
- 34 kt (39 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.930, -82.720
A convective line of showers produced wind gusts to around 35 knots.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A convective line of showers produced wind gusts to around 35 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Oct 14, 6:12 AM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 712 AM EDT TUE OCT 14 2008 .AVIATION... A COLD FRONT WILL SWEEP THROUGHT SOUTHEAST MICHIGAN THIS MORNING. SATELLITE/RADAR INDICATE THE FRONT WILL BE THROUGH FNT/MBS BY TAF ISSUANCE...THEN MOVE THROUGH DET/DTW SOMETIME AFTER 13Z. SOME BRIEF SHOWERS WILL ACCOMPANY THE FRONT...WITH THE MAIN THREAT BEING THE ABRUPT WINDS WITH WINDS GUSTING UP TO 30 KNOTS AS THE FRONT MOVES THROUGH. THESE REPORTS OF 30 KNOTS WILL BE BRIEF AND WILL NOT HIT EVERY SITE...THEREFORE WILL CONSERVATIVELY GO WITH 25 KNOTS AS THE FRONT MOVES THROUGH DET/DTW. AFTER SOME BRIEF MVFR CONDITIONS WITH THE FRONT...VFR CONDITIONS WILL AGAIN PREVAIL ACROSS THE TAF SITES BY 17Z AND LAST THROUGH THE REST OF THE TAF CYCLE. && .PREV DISCUSSION...ISSUED 333 AM EDT TUE OCT 14 2008 SHORT TERM...TODAY A COLD FRONT WILL PASS THROUGH THE FORECAST AREA TODAY...BRINGING MUCH COOLER TEMPERATURES IN ITS WAKE. PRECIPITATION WITH THIS FRONT IS FAIRLY PALTRY AND MAINLY LIMITED TO THE FRONT ITSELF. MIDDLE AND UPPER LEVEL SUPPORT/FRONTOGENESIS ARE SEVERELY LACKING AND LIMITED TO THE LOW ITSELF WHICH IS OVER HUDSON BAY. GIVEN THE NATURE OF THE PRECIPITATION ASSOCIATED WITH THE FRONT AND THE LACK OF SUPPORT IN THE UPPER LEVELS...WILL LIMIT PRECIP CHANCES TO 30 PERCENT ACROSS THE AREA...AND REFINE THE TIMING OF THE PRECIP WITH 6 HOURLY POP GRIDS. HIGH TEMPERATURES ARE A BIG ISSUE TODAY AS TEMPERATURES ARE LINGERING IN THE MIDDLE TO UPPER 60S ACROSS THE FORECAST AREA. WITH CLOUD COVER AND UPSTREAM TEMPERATURES REMAINING CONSTANT...WILL RAISE HIGH TEMPERATURES TODAY AS PREVIOUS HIGHS WERE LOWER THAN THE CURRENT TEMPERATURES. THE WARM TEMPERATURES WILL BE SHORT LIVED AS THE FRONT MOVES THROUGH DURING THE AFTERNOON HOURS WITH FALLING TEMPERATURES DURING THE AFTERNOON HOURS BEHIND THE COLD FRONT. LONG TERM...TONIGHT THROUGH MONDAY FRONTAL BOUNDARY SHOULD STALL SOUTH OF THE OHIO BORDER TODAY...PROVIDING A DRY NIGHT ACROSS SOUTHEAST MICHIGAN AS BRIEF RIDGING BUILDS IN. HAVE CONTINUED TO TREND THE FORECAST LESS CLOUDY WITH CLOUDS AND PRECIPITATION EXPECTED TO REMAIN TO OUR SOUTH OVERNIGHT...AND HAVE THEREFORE MADE A CORRESPONDING DECREASE IN OVERNIGHT TEMPERATURES AS WELL. MOST OF WEDNESDAY SHOULD REMAIN DRY AS UPPER SHORTWAVE EJECTING OUT OF THE SOUTHWEST AND INTO THE PLAINS TAKES AWHILE TO LIFT THE STALLED FRONT BACK NORTHWARD INTO LOWER MICHIGAN. DO EXPECT TO SEE PRECIPITATION LIFT BACK UP INTO LOWER MICHIGAN DURING THE LATE AFTERNOON/EARLY EVENING AS THE BAROCLINIC ZONE SHIFTS BACK NORTHWARD. DYNAMIC CONTRIBUTIONS FROM UPPER AND LOW LEVEL JETS DO NOT LOOK TOO IMPRESSIVE AS THE UPPER SHORTWAVE AND ASSOCIATED SURFACE LOW LIFT UP ACROSS THE BAROCLINIC ZONE. HOWEVER...GFS DOES INDICATE STRONG LOW-LEVEL FRONTOGENETICAL FORCING AS A SYSTEM PASSING TO OUR NORTH ACROSS ONTARIO HELPS BOOST WIND/THERMAL CONVERGENCE ALONG THE FRONT. ALTHOUGH STABILITY WILL BE PRETTY HIGH NEAR THE SURFACE...CROSS-SECTIONS FROM THE GFS INDICATE MODERATE ELEVATED INSTABILITY ABOVE THE 1000-850MB LOW-LEVEL FGEN LAYER. FORCING ELEMENTS AND ADEQUATE MOISTURE SHOULD PROVIDE SOUTHEAST MICHIGAN WITH A PERIOD OF WIDESPREAD RAIN OVERNIGHT. ONLY QUESTION IS HOW FAR NORTH THE MORE STEADY...AND HEAVIER...PRECIPITATION SWATH CONTAINED WITHIN THE DEFORMATION ZONE WILL FALL. 00Z GFS AND EURO TAKE IT UP TO AT LEAST FLINT...WHILE THE NAM IS A LITTLE FURTHER SOUTH. WILL FOLLOW THE STRONGER CONSENSUS OF THE LATTER...SINCE THE NAM IS AN OUTLIER WITH REGARD TO THE ARRIVAL OF THE UPPER SHORTWAVE AND SURFACE WAVE. FORECAST HAS BEEN MODIFIED TO RAISE POPS/QPF CONSIDERABLY...AND CARRIES CATEGORICAL POPS UP THROUGH THE FLINT AREA AND LIKELY POPS NORTH OF THERE. PREVIOUSLY MENTIONED SYSTEM PASSING THROUGH CANADA WILL SEND A COLD FRONT DOWN ACROSS SOUTHEAST MICHIGAN LATE WEDNESDAY NIGHT AND THURSDAY MORNING...AND EFFICIENTLY SCOOT PRECIPITATION BACK OUT OF MICHIGAN EARLY THURSDAY. MUCH COOLER AND DRIER AIR WILL FILTER DOWN INTO THE GREAT LAKES FROM CANADA AFTER THIS NEXT FRONT. UPPER JET DIVING TOWARDS THE GULF COAST ON FRIDAY WILL HELP CARVE A DEEP TROUGH OUT OVER THE EASTERN THIRD OF THE U.S. FOR THE END OF THE WEEK. THIS WILL REINFORCE NORTHERLY FLOW OVER THE GREAT LAKES...SENDING THICKNESSES AND H850 TEMPS PLUMMETING (SUB-ZERO). THIS TRANSLATES TO SURFACE HIGH TEMPERATURES ONLY WARMING INTO THE 50S THURSDAY THROUGH AT LEAST SUNDAY. VERY END OF THE EXTENDED PERIOD BECOMES A BIT MORE UNCERTAIN AS MODELS SHOW LARGE DIFFERENCES WITH TIMING AND AMPLITUDE OF UPSTREAM SYSTEMS...HOWEVER THE GENERAL TREND IS FOR A SUCCESSION OF UPPER TROUGHS TO DROP INTO THE GREAT LAKES FROM CANADA. THIS WILL KEEP THINGS ON THE COOL AND UNSETTLED SIDE AS WE START THE WORK WEEK. MARINE... A COLD FRONT WILL MOVE THROUGH THE CENTRAL GREAT LAKES THIS MORNING...WITH WESTERLY WINDS TAKING OVER BY AFTERNOON. WIND AND WAVES ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT CRITERIA. WINDS WILL BECOME LIGHT AND VARIABLE TUESDAY NIGHT AS SURFACE HIGH BECOMES ESTABLISHED. YET ANOTHER COLD FRONT IS EXPECTED AS WE HEAD INTO WEDNESDAY NIGHT...BUT AGAIN...WIND AND WAVES ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT CRITERIA THROUGH THURSDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....KURIMSKI SHORT TERM...KURIMSKI LONG TERM....HLO MARINE.......KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 AM EDT TUE OCT 14 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-150900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 355 AM EDT TUE OCT 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-150900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 355 AM EDT TUE OCT 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PROLONGED PERIOD OF NORTHERLY FLOW IS EXPECTED TO START LATE WEDNESDAY NIGHT AND LAST INTO SATURDAY. THE COMBINATION OF MUCH COOLER AIR OVER THE WARM WATERS AND THE LONG NORTHERLY FETCH ACROSS LAKE HURON MAY ALLOW WAVES TO BUILD TO 4 FEET OR GREATER ACROSS SOUTHERN LAKE HURON TOWARDS THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 150 km away, was scanning. The volume nearest the first event began at 12:01 UTC.
2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2008Every state in 2008This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134807, 134808.